Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    I am happy to quote an e mail from my brother
    avatar
    dtms1 posted:
    I am so happy to have read an e mail that my brother just sent me. He has been absolutely faithful to the six week Fuhrman program. He just wrote: " I can't believe the improvement in my overall blood pressure in the 3.5 weeks I have been on this diet." His latest reading was 117/72. He is still on meds but even on meds it was never this low. He informed his doctor that he would like to follow the vegan diet at least for six weeks and try to get off meds. It seems like the doctor isn't giving him a hard time about this.

    I would also like to see him get off the statins. With this diet and the statins his total cholesterol is 114 and the other numbers are equally low (except for HDL which is fine)

    He is taking aspirin each day. Did you know that if you have been regularly taking aspirin and stop it could cause a rebound effect an cause a blood clot?. I hope he stops this prudently.

    Dolores
    Reply
     
    avatar
    An_192708 responded:
    Hi Dolores,

    ROCK & ROLL !!! :-)

    Best regards, EngineerGuy
     
    avatar
    josvin84 responded:
    re: Did you know that if you have been regularly taking aspirin and stop it could cause a rebound effect an cause a blood clot?.

    Dolores, the rebound effect / risk applies to persons who are on SAD and not the fortunate few who follow Ornish/Fuhrman guidelines.

    Your brother is doing great. Dont worry. He will know when he is ready to stop with medication.

    Josvin
    .
     
    avatar
    dtms1 replied to josvin84's response:
    thanks josvin> I hope you are right.

    Dolores


    Spotlight: Member Stories

    55 year old male. Ex marathon runner and still an all around jock. I run, lift weights, yoga and box. I was a proud carnivore for 55 years. Few co...More

    Helpful Tips

    Killer Athlete's Foot Cure
    If you have athlete's foot, gently wash the affected area. I usually got it between my toes. Use a hair dryer on warm, to dry the foot for ... More
    Was this Helpful?
    12 of 21 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.